Prof. LI, Duan 李 端 教授

Patrick Huen Wing Ming Research Professor of Systems Engineering & Engineering Management

PhD (Case Western Reserve University) BSc (Fudan University) ME (Shanghai Jiaotong University)

Research Interests :
 * Optimization and Control
 * Financial Engineering
 * Decision Methodology and Risk Management

Office :  Room 810B, William M.W. Mong
             Engineering Building
Tel      :  (852) 3943-8323
Email  :  dli@se.cuhk.edu.hk

=> Prof . Li's personal home page

Biography

Duan Li graduated from Fudan University, received his M.E. degree in automatic control from Shanghai Jiaotong University, and received his Ph.D. degree in systems engineering from Case Western Reserve University. From 1987 to 1994, he was a faculty member at the University of Virginia, where he was an Associate Professor in the Department of Systems Engineering and the Associate Director of the Center for Risk Management of Engineering Systems. He joined The Chinese University of Hong Kong in December 1994, where he is currently Patrick Huen Wing Ming Professor of Systems Engineering and Engineering Management and Director of Center for Financial Engineering, and where he served as the Department Chairman from 2003 to 2012.

Duan Li’s research interests include optimization, optimal control, financial engineering, and decision-making methodologies. He has authored and coauthored over 200 technical papers in these areas. He is a coauthor of the book Nonlinear Integer Programming published by Springer in 2006. He was an Associate Editor of IEEE Transactions on Automatic Control, and has been an editorial board member or a guest editor for many other journals, including Journal of Global Optimization and IIE Transactions on Operations Engineering. He organised many international conferences, including the recent 3rd Asia Quantitative Finance Conference. He was the Vice President, the Chinese Society of Mathematical Programming and is currently the Vice President, the Chinese Society of Financial Systems Engineering, and a member of Academic Committee, the Chinese National Research Center of Mathematics and Cross-Disciplinary Science, Department of Finance and Economics.

 

Selected Publications

Y. Shi, X. Y. Cui, J. Yao and D. Li, “Dynamic trading with reference point adaptation and loss aversion,” Operations Research, Vol. 63, No. 4, pp. 789-806, 2015.

J. J. Gao and D. Li, “Optimal cardinality constrained portfolio selection,” Operations Research, Vol. 61, No. 3, May-June 2013, pp. 745-761, 2013.

J. Yao and D. Li, “Prospect theory and trading patterns,” Journal of Banking and Finance, Vol. 37, pp. 2793-2805, 2013.

X. T. Cui, S. S. Zhu, X. L. Sun and D. Li, “Nonlinear portfolio selection using approximate parametric value-at-risk,” Journal of Banking and Finance, Vol. 37, pp. 2124-2139, 2013.

J. Yao and D. Li, “Bounded rationality as a source of loss aversion and optimism: A study of psychological adaptation under incomplete information,” Journal of Economic Dynamics and Control, Vol. 37, pp. 18-31, 2013.

X. Y. Cui, D. Li, S. Y. Wang and S. S. Zhu, “Better than dynamic mean-variance: Time inconsistency and free cash flow stream,” Mathematical Finance, Vol. 22, No. 2, pp. 346-378, 2012.

J. J. Gao and D. Li, “Cardinality Constrained Linear-quadratic Optimal Control,” IEEE Transactions on Automatic Control, Vol. 56, No. 8, pp. 1936-1941, 2011.

X. J. Zheng, X. L. Sun, D. Li and Y. Xia, “Duality gap estimation of linear equality constrained binary quadratic programming,” Mathematics of Operations Research, Vol. 35, No. 4, pp. 864-880, November 2010.

X. J. Zheng, X. L. Sun and D. Li, “Convex relaxation for nonconvex quadratically constrained quadratic programming: Matrix cone decomposition and polyhedral convexification,” Mathematical Programming, Series B, Vol. 129 (Special Issue in honor of Prof. Paul Tseng), pp. 301-329, 2011.

Z.Y. Wu, D. Li, L.S. Zhang and X.M. Yang “Peeling off a nonconvex cover of an actual convex problem: Hidden convexity,” SIAM Journal on optimization, vol. 18, pp. 507-536, 2007.

D. Li, F.C. Qian and P.L. Fu, “Variance minimization approach for a class of dual control problems,” IEEE Transactions on Automatic Control, Vol. 47, No. 12, pp. 2010-2020, December 2002.

D. Li and W.-L. Ng, “Optimal dynamic portfolio selection: Multiperiod mean-variance formulation,” Mathematical Finance, Vol. 10, No. 3, pp. 387-406, 2000.